MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 ATUNE CR RT MS INS SZ 5 6; KNEE IMPLANT - TIBIAL INSERT

DEPUY IRELAND - 3015516266 ATUNE CR RT MS INS SZ 5 6; KNEE IMPLANT - TIBIAL INSERT
Catalog Number 152020506
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that debris was noticed on the ms insert prior to implantation.Physician refused to implant insert and requested a new insert.There was no surgical delay.There was no patient consequence.Doe: (b)(4) 2024.Affected side: right knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that debris was noticed on the ms insert prior to implantation.Physician refused to implant insert and requested a new insert.A photograph was taken of the implant.The product was not returned to j&j medtech orthopaedics, however a photo was provided for review.The photo investigation revealed an unknown foreign matter on the surface and beside the atune cr rt ms ins sz 5 6.The reported allegation can be confirmed, however since the implant have been removed of the inner package, it cannot be confirmed whether the foreign matter was present within the package when it left j&j's control or at what point the implant may have been exposed to this foreign matter.Evidence indicates that the device had been properly sealed and packaged at the manufacturer before it was opened.Consequently, there is no indication of any manufacturing error that could have contributed to the reported issue.Without concrete evidence or further information, it is not possible to determine a root cause.A manufacturing record evaluation was performed for the finished device [152020506 / m71t15] and no non-conformances or manufacturing irregularities were identified.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the atune cr rt ms ins sz 5 6 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device [152020506 / m71t15] and no non-conformances or manufacturing irregularities were identified.

Brand Name
ATUNE CR RT MS INS SZ 5 6
Common Device Name
KNEE IMPLANT - TIBIAL INSERT
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21105087
Report Number1818910-2025-00456
Device Sequence Number12925680
Product Code JWH
UDI-Device Identifier10603295542490
UDI-Public(01)10603295542490(17)20320731(10)M71T15
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K211609
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number152020506
Device Lot NumberM71T15
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer02/12/2025
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexFemale